Sub cut bricanyl

Hi all

been on sub cut jst over 3 yrs now with good effects but recently especially since having to stop methotrexate in sept things not been so good and more all over place again. Just come out hosp again inclu icu admission but really not ood or picking up which is how been last few months. Feel like having to accept more and more all time and cons just says no more can do and on max treatment so seems just happy to let plod on in general state of constant crap. Feeling frustrated and fed up and wondering if my bricanyl could be incrreased again slightly to see if could help stabilise things a bit and get me down off 60mg pred and less reliant upon lots of nebs.

Anyone on pump ideas how they work out doses and what prepared t try?? My cons seems to think cant go any higher but i dont agree.

Any thoughts appreciated cos feel like hit brick wall at mo and desperate to try pick up a bit and not accept this is good as gets. Sorry for moaning


Take care


6 Replies

  • Hello Sarah,

    What dose are you on ?

    I went higher and higher but it didn't solve the problem.

    The problem I had after 5-6 years was that I became tollerant to the bricanyl then ventolin. This lead to higher doses being needed in emergency situations.

    In the end we weened off the s/c completely at the end of an admission. (We reduced the IV ventolin to virtually nothing) I now use s/c on an as and when basis and if not improving I go in. I am more stable in some ways but more prone to sudden severe type two attacks now.

    Hope this helps a bit, if you want to ask more please ask!

    Take care



  • hello sarah

    I have been on sc bricanyl for 20 years!!!! When I first went on it I felt like i had new set of lungs, fantastic but like everything else that did not last but i am def better with it. I have done a few placebo trials in hosp over the years in a desperate bid to get off it but ended up visiting ICU each time so i guess i need it. What dose are you on? I am sure your consultant would understand the fact you dont want to have to keep taking 60mg preds and increasing your sc is the lesser of 2 evils but dont do anything without talking to him.

    Hang in there it will get better.


  • I don't want to be alarmist but there is a lot of concern at the moment about the strain it puts on the heart the risks are very real and very serious and can kill. Please do not mess about with dosages without first talking to your consultant and if you find it is giving you palpitations or an overly fast heart rate check to see if your dose needs adhusting.

  • I have suffered from a fast heart rate since I can ever remember so everytime I go in hospital they put me on heart monitor the whole time im there ive had my s/c for 3 years and they were trying to say it was that that was making my heart go faster I told them I did agree with them in some respects but it wasnt always caused by my s/c so I had further test done and ended up having an ablation on my heart and waiting to see if I need a 2nd ablation

  • Hi Sarah

    Sorry your having such problems, i don't know what dose your on? but if your con does not want to increase it its probably for a good reason, everyone is individual in what doses help their asthma best and also what their body can handle, bex is right about your heart, they have to weigh up the pros and cons, in the past I have had to be on a lower than optimum dose before due to my heart rate being too fast for the liking of the cons, although I seem to have adjuted now. Maybe you could ask him/her for their reasons for not increasing? unfortunately its a balancing act between all the meds!

    Hope that helps a bit

    Libby x

  • Can just add that another reason that I was weened off the s/c was heart problems from too much ventolin................... sorry, I didn't want to scare you in the first place. I use it now at much lower rates.

    Bex, thanks for pointing out the heart issues.

You may also like...